Diagnostic Dilemma - Pediatric Oncall
Fever with petechiae
Author: Pediatric Oncall
Question
A 2 years old boy presented with fever for 1 month. He was shown to a doctor who treated him with artesunate, pyrimethamine – Sulphadoxine and blood transfusion following which fever subsided. He again developed fever since past 4 days with pallor and ecchymoses over the left thigh. On examination, he has hepatomegaly and petechial rash. Other systems are normal.
Expert Opinion :
There are 2 cells lines involved: leukocytes and platelets. Thus, one should consider either aplastic anemia or leukemia. Hepatomegaly is unusual with aplastic anemia. This child was found to have leukemia.
Answer Discussion :
G
GERSIMO SAMPAIO
HENOCH-SCHONLEIN
2 years ago
J
JAYANT
Leptospirosis
Rule out leukemia

2 years ago
R
Ricardo Becerra
hepatitis med
2 years ago
N
najim abdullah
hemolytic anemia
2 years ago
J
James Jacob Huttner
hepatotoxicity from the pyrimethine-sulphadoxine with secondary coagulopathy. Fever could be from the malaria or other cause {viral, etc.}
2 years ago
1234567
Disclaimer: The information given by www.pediatriconcall.com is provided by medical and paramedical & Health providers voluntarily for display & is meant only for informational purpose. The site does not guarantee the accuracy or authenticity of the information. Use of any information is solely at the user's own risk. The appearance of advertisement or product information in the various section in the website does not constitute an endorsement or approval by Pediatric Oncall of the quality or value of the said product or of claims made by its manufacturer.